A 57 year old man complained to his physician of that he was always - ProProfs Discuss
Topics-
Products +
     

A 57-year-old man complained to his physician of that he was always thirsty and had frequent and profuse micturition. The man recently diagnosed with bipolar disorder, had been receiving lithium for three weeks. Which of the following was most likely the cause of the patient’s symptoms?



A. Blockade of Na+ reabsorption in the thick ascending loop of Henle
B. Blockade of the ADH-induced increase of cAMP in the collecting tubule
C. Increased glucose plasma levels
D. Stimulation of the thirst center in the hypothalamus
E. Blockade of vasopressin secretion from the pituitary
Asked by Cameron, Last updated: Dec 05, 2017

This question is part of

Block 13 Pharm Bipolar pharmacology

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Sep 09, 2016

Blockade of the adh-induced increase of camp in the collecting tubule-learning objective: describe the adverse effects of lithium. answer: b polyuria and polydipsia are common side effects of lithium due, at least in part, to inhibition of the vasopressin-induced increase of camp on the kidney (lithium inhibits adenylyl cyclase). this leads to elevated circulating levels of vasopressin and lack of responsiveness of the collecting tubule, i.e. nephrogenic diabetes insipidus. a) lithium has no effect on renal reabsorption of sodium in this part of the nephron. c) lithium has no effect on glucose plasma levels. d) stimulation of the thirst center in the hypothalamus is the consequence, not the cause, of polyuria. e) since the collecting tubule is less sensitive to vasopressin the secretion of the hormone is stimulated, not blocked.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.